MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAMAXX - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDX18185530
Medical Device Problem Codes Premature Activation (1484); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of one initial/final mdr report being submitted for this complaint.Additional procode: krd.(b)(4).The deltamaxx will not be returned, therefore the root cause of the coil resistance, its premature detachment, and its stretching cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Since there was no evidence of a manufacturing issue related to the event, no corrective action will be taken at this time.
 
Event or Problem Description
As reported by a health care professional, during the procedure the physician experienced resistance when using deltamaxx coil (cdx18185530/c33289) and prowler select plus catheter (606s255fx/17450085).The procedure was coil embolization of an aneurysm on both sides of the internal iliac artery before evar.Patient was an (b)(6) old male whose vessels were heavily torturous and heavily calcified.The complaint deltamaxx coil was the 9th coil being used in the procedure; there was strong resistance felt between the coil and the micro catheter.Therefore the physician tried to retrieve the coil slowly, but it unraveled.Furthermore, the coil remained in the micro catheter.The coil was removed with the micro catheter as a unit.The coil was replaced with another coil (catalog # cdx18185530/lot unknown).The procedure was successfully completed without further issues or delay with 12 micrus coils and 10 trufill coils.There were no patient injuries or complications reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and a constant flush was maintained at all time.No visible defect/damage was noted on the products prior to and after the event.The physician commented that cause of the issue may be that the micro catheter was used for over 4 hours, so it might have damaged or the y connector was not used on a routine basis at the site.The products are not available for the investigation.No further information is available.

Brand Name
DELTAMAXX - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key5983258
Report Number2954740-2016-00219
Device Sequence Number10783446
Product Code HCG
UDI-Device Identifier10878528008696
UDI-Public(01)10878528008696(17)200228(10)C33289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue NumberCDX18185530
Device Lot NumberC33289
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2016
Initial Report FDA Received Date09/28/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWERDCB (LOT UNKNOWN)
Patient Age80 YR